MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL DELTAFILL18 5MM X 20CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL DELTAFILL18 5MM X 20CM; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number DLF180520
Medical Device Problem Codes Material Rupture (1546); Stretched (1601); Failure to Advance (2524)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/10/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Information regarding patient identifier, date of birth, age, gender, weight, race, and ethnicity were not provided.Procode is krd/hcg.The name, phone and email address of the initial reporter are not available / reported.[conclusion]: the healthcare professional reported that during the procedure, the 7mm x 21cm galaxy g3 coil (gly120721 / l15620) and the 5mm x 20cm deltafill 18 coil (dlf180520 / l16341) were inserted into a concomitant prowler select plus microcatheter (catalog and lot number unknown) but there was a slight resistance felt.The physician kept pushing them but they were not able to advance.It was reported that the physician checked his hand, he noticed that the sheaths on the coils were torn and the delivery wires were protruding from the sheaths.The physician attempted to retract the coils but the coil components became damaged and were no longer able to be used.It was reported that the coil components may have gotten stuck on the peel away parts and became stretched.The coils were replaced ad the procedure resumed to completion.The complaint products are reported as not available to be returned for evaluation and analyses.There was no report of any patient adverse event or complication.Based on complaint information, the device was not available to be returned for analysis.A review of the manufacturing documentation associated with this lot (l16341) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no non-conformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.Product evaluation and analysis cannot be conducted as the product was not available to be returned.Determination of causes and possible contributing factors could not be made.As such, the investigation will be closed.With the limited information available and without the product available for analysis, the reported customer complaint could not be confirmed.Assignment of root cause for the event remains speculative and inconclusive, based on the limited information provided and without the return of the complaint sample; however, it is possible that clinical and procedural factors, including device manipulation / interaction, aneurysm size / vessel characteristics, device selection, and the concomitant microcatheter, may have contributed to the reported issue.Based on the manufacturing documentation review, there is no indication that the event is related to the device manufacturing process.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.This is one of 2 products involved with the reported complaint.The associated manufacturer report numbers are: 3008114965-2021-00377.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The healthcare professional reported that during the procedure, the 7mm x 21cm galaxy g3 coil (gly120721 / l15620) and the 5mm x 20cm deltafill 18 coil (dlf180520 / l16341) were inserted into a concomitant prowler select plus microcatheter (catalog and lot number unknown) but there was a slight resistance felt.The physician kept pushing them but they were not able to advance.It was reported that the physician checked his hand, he noticed that the sheaths on the coils were torn and the delivery wires were protruding from the sheaths.The physician attempted to retract the coils but the coil components became damaged and were no longer able to be used.It was reported that the coil components may have gotten stuck on the peel away parts and became stretched.The coils were replaced ad the procedure resumed to completion.The complaint products are reported as not available to be returned for evaluation and analyses.There was no report of any patient adverse event or complication.
 
Additional Manufacturer Narrative
(b)(4).The purpose of this mdr is to include the additional event information received on 09 september 2021.[additional information]: the healthcare professional reported that during the procedure, the 7mm x 21cm galaxy g3 coil (gly120721 / l15620) and the 5mm x 20cm deltafill 18 coil (dlf180520 / l16341) were inserted into a concomitant prowler select plus microcatheter (catalog and lot number unknown) but there was a slight resistance felt.The physician kept pushing them but they were not able to advance.It was reported that the physician checked his hand, he noticed that the sheaths on the coils were torn and the delivery wires were protruding from the sheaths.The physician attempted to retract the coils but the coil components became damaged and were no longer able to be used.It was reported that the coil components may have gotten stuck on the peel away parts and became stretched.The coils were replaced ad the procedure resumed to completion.The complaint products are reported as not available to be returned for evaluation and analyses.There was no report of any patient adverse event or complication.On 09 september 2021, additional information was received.The information indicated that the procedure was targeting an aneurysm on the superior mesenteric artery.There was nothing noted to be obstructing the microcatheter.There were no kinks on the microcatheter that may have contributed to the reported event.A continuous flush had been maintained through the microcatheter.The same microcatheter was used with both coils and it was not necessary to remove the microcatheter with the coil.There was no blood flow restriction / reduction as a result of the reported event.There was no clinically significant delay in the procedure due to the reported event.(b)(6).This is one of 2 products involved with the reported complaint.The associated manufacturer report numbers are: 3008114965-2021-00377 and 3008114965-2021-00378.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.

Brand Name
DELTAFILL18 5MM X 20CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
MDR Report Key12380467
Report Number3008114965-2021-00378
Device Sequence Number4116255
Product Code KRD
UDI-Device Identifier10886704076926
UDI-Public10886704076926
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/10/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2022
Device Model NumberDLF180520
Device Catalogue NumberDLF180520
Device Lot NumberL16341
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/10/2021
Supplement Date Received by Manufacturer09/09/2021
Initial Report FDA Received Date08/27/2021
Supplement Report FDA Received Date09/10/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GALAXY G3 7MM X 21CM; MICROCATHETER